DrugsNews.net

Drugs Xagena

Xagena Mappa
Xagena Newsletter
OncologiaMedica.net
Medical Meeting

Rash and psychiatric symptoms linked to Provigil


In conjunction with EU regulatory authorities, including the MHRA, Cephalon has informed Healthcare Professional of the following new warnings and safety information for Provigil ( Modafinil ) regarding serious skin rash and psychiatric symptoms which have been provided to the MHRA in order to update the UK Provigil SmPC.

Summary of the safety concern

• Serious skin rashes requiring hospitalization and discontinuation of treatment have been reported in adults and children in association with the use of Modafinil occurring within 1 to 5 weeks after treatment initiation [ isolated cases have been reported after prolonged treatment ( e.g. 3 months ) ]. Modafinil should be discontinued at the first sign of rash and not restarted unless the rash is clearly not drug-related.

• Psychiatric adverse experiences ( psychosis, mania, delusion, hallucinations, suicidal ideation and aggression ) have been reported in patients treated with Modafinil. If psychiatric symptoms occur, Modafinil should be discontinued and not restarted. Caution should be exercised when administering Modafinil to patients with a history of psychosis, depression or mania given the possible emergence or exacerbation of psychiatric symptoms.

Further information on the safety concern

In clinical trials of Modafinil, the incidence of rash resulting in discontinuation was approximately 0.8% ( 13 per 1,585 ) in paediatric patients ( age


Indietro